MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 03/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant history unk.The device was discarded, thus no investigation could be completed.
 
Event or Problem Description
A lead extraction procedure commenced to remove two right ventricular (rv) leads (one capped, one active) and a right atrial (ra) lead.The patient no longer needed the device and wanted it removed.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.It was noted that all three leads were bound together in the ra.Using spectranetics glidelight laser sheath and spectranetics visisheath dilator sheath devices, the active rv lead was successfully removed first.Second, the capped rv was successfully removed.The ra lead was in the right atrial appendage and once removed, the patient''s blood pressure dropped.A pericardial effusion was seen via transesophageal echocardiography (tee), and a pericardiocentesis was performed, along with a drain.However, the effusion was not going down.A sternotomy followed and a right atrial appendage perforation was discovered.The repair was successful and the patient survived the procedure.This report captures the lld providing traction to the ra lead when the right atrial appendage occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13864560
Report Number1721279-2022-00058
Device Sequence Number4691963
Product Code DRB
UDI-Device Identifier00813132022990
UDI-Public(01)00813132022990(17)230412(10)FLA21D07A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2023
Device Model Number518-018
Device Catalogue Number518-018
Device Lot NumberFLA21D07A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4068 RV PACING LEAD (CAPPED); MEDTRONIC 4568 RA PACING LEAD; MEDTRONIC 5076 RV PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS LEAD LOCKING DEVICES; SPECTRANETICS VISISHEATH DILATOR SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite